MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing an unspecified procedure on a patient by using cook® single-use holmium laser fiber.During the procedure, the fiber broke inside of the scope under low power.The physician pulled out the broken fiber and completed the procedure with a second laser fiber.No unintended section of the device remained inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.No additional information has been provided at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, instructions for use (ifu), quality controls, manufacturing instructions and visual inspection was conducted on the returned device during the investigation.One device was returned to the manufacturer for evaluation.No obvious manufacturing anomalies were observed on the returned device.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record did not observe any non-conformances that may have contributed to this incident.A review of instructions for use (ifu) was performed which captures the failure mode of this complaint.Additionally, a review of complaint history found no other complaints associated with the failure mode of this complaint device's lot number.Based on the provided information a definitive root cause can not be determined at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6577874
Report Number1820334-2017-01051
Device Sequence Number16366952
Product Code GEX
UDI-Device Identifier00827002237339
UDI-Public(01)00827002237339(17)190824(10)7222787
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberHLF-S200-H30
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/20/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date08/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1